Viewer Comments: Vaginal Infections - Experience

Patient Comments & Reviews

The eMedicineHealth doctors ask about Vaginal Infections:

Vaginal Infections - Experience

What was your experience with vaginal infections?

Anonymously share your comment to help others.Patient Discussions FAQs

1
Comment from: Mariya, 19-24 Female (Patient) Published: September 15

I've had yeast and thrush infection since I was 11 years old (I'm 24 now). When I first went to the gynecologist she advised I was apparently young and most probably there were a lot of hormonal issues going on. She gave treatment for my bacterial vaginosis and said my skin was just too sensitive. After I finished my treatment after a month or so I was feeling ok, but in couple of weeks the infections came back. I went to my general physician (GP) this time, she also prescribed me pills, but nothing worked. As a child I was also constantly ill, so I had to take a lot of antibiotics, but nobody told me it will make my yeast and thrush infection worse! Five years ago my problem got even worse, there was no longer that little itch and a bit of burning sensation, it was so painful I couldn't walk! I then went to another professional and he prescribed me 3 month course of pills, which helped me a lot. I started to feel better, however, I was also having another problem; since I had my first period I was having very heavy and painful periods, heavy bleeding, and diarrhea. I went to the GP and he advised me to try and take the pill and that this might sort both of my problems. So, I went on the pill and the first month was actually ok, my period was normal, almost no pain. During the second month my thrush came back! I had a lot of hormonal issues, I had problems sleeping during the years, and that got worse. So, I stopped the pill and just refused to see doctors anymore. For a whole year I was with non-stop yeast and thrush infections, everything was itchy, burning, painful, red and swollen. The amount of disgusting discharge was unbelievable. I was always tired, but blamed the infection, stress and work. Apparently something was wrong with my immune system, so 2 months ago I decided to give it one last chance and went to the GP. She said we needed to check for diabetes or anemia as a lot of women have thrush if they have one of those conditions. I found I was in fact anemic, and I had huge deficit of iron. She prescribed me iron pills for 6 months ad said that this might also help my infection. I've been taking the iron pills for a month now and I have energy! I can run! No headache, no breathing issues, and yeast and thrush infection got better. I only have minor swelling and itching before and after period, but the rest of the time it's fine! Also, the GP prescribed me a very nice cream for the itch, Timodine! You might have a burning sensation the first few minutes, but then it removes the pain and itch. I hope I could help! Good luck!

Comment from: worry wart, 45-54 Female (Patient) Published: February 24

I am a diabetic type 2 since 2000. My A1c have been good, 6.6 was the last one. I had sex in November. I experienced a discharge and burning that same night. I used a condom, but not sure if it stayed intact. I was treated for vaginal yeast infection. Discharge changed to brownish, then yellowish green. I told doctor, got a shot and doxycycline and it seemed to clear for 2 weeks. I have treated myself every week since with yeast medicines and garlic a few times at night. Still every other day it is back to itching. I don't know what to do. I am negative for HIV, and negative for everything but he treated me anyway and it did clear up for a bit.

Comment from: 25-34 Female (Patient) Published: August 27

I had burning, swelling, soreness and itching. I had treated it as a yeast infection a few times but it came back so I went to the OB. She looked and said it was BV and prescribed 3 Clyndamicin suppositories. Everything was great for a week. The symptoms were back and were much worse. They prescribed metronidizole 500mg twice a day, after 3 days of taking the pill my symptoms were even worse, severe pain, swelling, severe itching, tenderness, soreness. I went back to the OB and they took two samples. I now have a yeast infection on top of the BV, they are not sure what is causing the BV (they will know Monday). They gave me a pill for the yeast infection and 3 more doses of clyndimicin suppositories and told me to continue taking the metronidizole. Also they said cortisone for the skin in that area. I'm still pretty miserable. This has been a horrible experience. They wanted to test me again for STD's but I'm in a monogamous relationship and have already been tested. I will post the outcome on Monday.

Comment from: Ruth, 19-24 Female (Patient) Published: August 11

I just want the drugs for vaginal infection, I am just tired of it.

Comment from: Liana, 35-44 Female (Patient) Published: July 11

I had terrible vaginal infections. Once the discharge is out, the skin irritation itchiness occurs. Thanks to my diet rich in garlic and turmeric, I don't have these symptoms anymore. I can feel it is still there but life is as normal as it used to be. Prior to following the diet rich in garlic (around seven whole garlic pieces and a pinch of turmeric powder in my cooking), I had suffered since last year the symptoms of vaginal infections.

1

Must Read Articles Related to Vaginal Infections

Cervicitis
Cervicitis Cervicitis is an infection of the lower genital tract (inflammation of the cervix). Cervicitis may be caused by STD's or injuries to the cervix. Cervicitis symp...learn more >>
Vaginal Bleeding
Vaginal Bleeding Irregular vaginal bleeding can be caused by dysfunctional uterine bleeding (for example, unbalanced hormones that affect the menstrual cycle, and trauma), learn more >>

Patient Comments & Reviews

The eMedicineHealth doctors ask about Vaginal Infections:

Vaginal Infections - Symptoms

What were the symptoms of your vaginal infections?

Vaginal Infection Self-Care - Home Remedies

What was the effective home remedies for your vaginal infection?



Viewer Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on eMedicineHealth. The opinions expressed in the comments section are of the author and the author alone. eMedicineHealth does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.



Medical Dictionary